Wisconsin, 2003

Hail in Wisconsin, July 11, 2003

July 11, 2003 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 11, 2:40 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jul 11, 2:40 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT FRI JUL 11 2003

LATEST LAPS SHOWING SIMILAR UNSTABLE CONDITIONS TO LATE MORNING...WITH
CAPE OF 1100 J/KG...TT OF 50 AND A K INDEX OF 31.  CONVECTION FORMED IN
MID LEVEL INSTABILITY AXIS...AHEAD OF APPROACHING S/W TROF ACRS NRN
CAN...WITH APPARENT UPSTREAM CIRCULATION VCNTY OF LK WPG.  CONVECTION
ALSO ON COLD...CYCLONIC SIDE OF MID LEVEL JETLET.  MID LEVEL SPEED
MAXIMUM AND SML AREA OF THETA-E ADVECTION SLIDES SOUTH OF AREA THIS EVE
SO EXPC MAJORITY OF CONVECTION TO DIMINISH.  ALREADY SLIGHTLY MORE
STABLE AIR PUSHING SWD FM NERN MN INTO NERN CWA RESULTING IN MORE
ISOLATED CONVECTION.  WITH LOSS OF INSOLATION...EXPC M/C TO P/C SKIES
LATER TNGT.  WINDS EXPECTED TO DMSH TO 4 TO 8 KTS KEEPING WDSPD FOG
THREAT AT BAY.  HWVR...DEWPTS CURRENTLY RUNNING HIGH AND TEMPS LKLY TO
FALL BLO CROSS-OVER TEMP...BUT SOIL TEMPS QUITE WARM.  WL LEAVE EVE
SHIFT TO CONSIDER FOG THREAT IN MORE DEPTH.

FORCING FM UPSTREAM S/W EXPCD TO BE THRU AREA BY SAT AFTN...AND
INCREASING ANTICYCLONIC FLOW ACRS MN.  HWVR COLD POOL LINGERS OVR ERN
AREAS AND INSTABILITY INDICIES POINT TWD MORE ISOLD ACTIVITY IN MAINLY
WI PTN OF CWA IN THE AFTN.  RIDGING BUILDS IN LATER IN WEEKEND...BUT
DOES NOT LAST LONG.  MODELS IN REASONABLE AGREEMENT ON 100KT JET
FLATTENING RIDGE WITH RAPID RETURN OF MOISTURE SUN NGT INTO MON.  PSBL
MCS SCENARIO SETTING UP...HWVR GFS DISPLAYING PSBL CONVECTIVE FEEDBACK
PROBLEMS AT 72HRS.  LOW LEVEL JET AND STRONG THETA-E ADVECTION SET UP
SUNDAY NIGHT INTO MONDAY.  OUTFLOW FM THIS ACTIVITY COULD HINDER RETURN
OF CONVECTION UNTIL MON NGT.

.MSP...NONE.

MBK
Hazardous weather outlook, Jul 11, 4:47 AM CST, 11 hours 54 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
547 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARM AND UNSTABLE WEATHER IS FORECAST TO DEVELOP MONDAY AHEAD OF A
COLD FRONT EXPECTED TO PASS ACROSS THE REGION MONDAY NIGHT. EARLY
INDICATIONS SUGGEST THAT CONDITIONS MAY BE FAVORABLE FOR SIGNIFICANT
STORMS...WITH HAIL...STRONG WINDS AND HEAVY RAINFALL...MONDAY
AFTERNOON THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Minneapolis radar (KMPX), 76 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Croix

When
July 11, 4:41 PM CST
Where
St. Croix County, Somerset
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.117, -92.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329467.